Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 98, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 28, 2020, 10:34 AM CDT for Jackson County, Missouri. It took effect at May 28, 2020, 11:17 AM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2020, 10:34 AM CDT (15:34 UTC)
- In effect from
- May 28, 2020, 11:17 AM CDT
- Expired
- May 29, 2020, 1:56 PM CDT
- In force
- 27 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 23 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Blue River (MO) near Lake City (LKCM7).
- Action stage
- 12 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06894000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 28, 6:43 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 28, 6:43 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 643 AM CDT Thu May 28 2020 .Discussion... Issued at 347 AM CDT THU MAY 28 2020 The wet pattern will continue through the day on Saturday as a large upper low pressure system slowly moves eastward through the day. The cut off low will be centered just to the south and east of the area, and will help feed moisture into the area. The focus for widespread precipitation will be a sagging cold frontal boundary, which will nose into the area by mid morning. The location of this boundary through the day will dictate where a narrow corridor of heavy rain will form. High resolution model guidance suggests a corridor running from southwest to northeast running roughly from southern Jackson County toward northeast Missouri will be the area to focus on for heavy rain. PWAT values will range from 1.5" to 1.75" which are on the high end of the percentiles for late may precipitable water, so rain rates will be efficient. Instability will be modest, however some models indicate some MU CAPE values approaching 1000+ J/kg so scattered thunderstorms will be possible. Widespread QPF along and within a couple counties of the aforementioned SW/NE oriented line of thunderstorms will be around 1 to 3 inches, however given the efficient nature of this rain there could certainly be some areas that see more than 3 inches. Basin average QPF will approach both 3 and 6 hours flash flood guidance, but shouldn't greatly surpass it, despite some area going well beyond the flash flood guidance. Therefore the expectation is for some isolated flash flooding, and with local rivers and creeks already quite swollen there could be some aggravation of those streams given the potential for several inches of rain. The good news is that the boundary will be somewhat progressive, so the line of rain should slowly creep southeast with time. The pattern will probably dry out a bit as we go into the weekend and next week. There will be some passing chances for rain this weekend, but nothing that should be even moderate impact. As the mid level pattern transitions into more of an upstream ridge, temperatures will be on the rise and will reflect more early to mid summer temperatures and with the better mid level flow being shunted north into the Northern Plains the focus for synoptically evident precipitation will weaken in the immediate forecast area in the day 2 through 7 time period. && .Aviation...(For the 12Z TAFS through 12Z Friday Morning) Issued at 640 AM CDT THU MAY 28 2020 Off and on rain through the early morning hours will become more prevailing through the late morning and into the afternoon. Rain rates will be efficient, so visibility will be limited during the heavier showers and runways may experience some ponding of water. Mid morning periods of thunderstorms will also be possible, which would yield some gusty and eratic winds. Expect the heavier activity to move out by early to mid afternoon, with lingering showers holding on until evening. MVFR conditions are expected to prevail, but periods of IFR and VFR will be possible as conditions will be inconsistent through the day. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Leighton Aviation...Leighton
Hazardous weather outlook, May 28, 5:09 AM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 509 AM CDT Thu May 28 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 509 AM CDT Thu May 28 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Moderate to heavy rainfall with scattered thunderstorms are expected today. An additional 1 to 3 inches of rain will be possible over saturated soils which may lead to flash flooding and may aggravate ongoing river flooding. Severe weather is not expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:12 PM CDT | Areal Flood Advisory | EAX | Jackson | 6 hr |
| May 28, 2:43 AM CDT | River Flood Warning | EAX | Jackson | 5 hr |
| May 28, 7:55 AM CDT | Areal Flood Advisory | EAX | Jackson | 3 hr |
| May 28, 8:30 AM CDT | Flash Flood Warning | EAX | Clay, Jackson | 4 hr |
| May 28, 8:32 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 3 days |
| May 28, 9:22 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 40 hr |
| May 28, 9:22 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 53 hr |
| May 28, 10:54 AM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Clay, Lafayette, Ray | 4 hr |
| May 28, 12:11 PM CDT | River Flood Warning | EAX | Ray | 54 hr |
| May 28, 12:20 PM CDT | Areal Flood Warning | EAX | Cass, Clay, Jackson, Johnson, Lafayette, Ray | 24 hr |
| May 28, 1:33 PM CDT | Areal Flood Warning | EAX | Bates, Cass, Henry, Johnson, Lafayette, Pettis | 6 hr |
| May 28, 1:48 PM CDT | Areal Flood Warning | EAX | Adair, Caldwell, Chariton, Daviess, Grundy, Linn and 4 more | 21 hr |
| May 28, 2:04 PM CDT | Flash Flood Warning | EAX | Cass, Clay, Jackson, Platte | 3 hr |
| May 28, 2:15 PM CDT | River Flood Warning | EAX | Chariton, Macon | 64 hr |
| May 28, 2:36 PM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Lafayette, Ray, Saline | 21 hr |
| May 28, 2:47 PM CDT | River Flood Warning | EAX | Jackson | 35 hr |
| May 28, 2:47 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 71 hr |
| May 28, 2:53 PM CDT | River Flood Warning | EAX | Jackson | 29 hr |
| May 28, 3:02 PM CDT | Flash Flood Warning | EAX | Cass, Clay, Jackson, Johnson, Lafayette, Ray | 3 hr |
| May 28, 3:14 PM CDT | River Flood Warning | EAX | Jackson | 30 hr |
| May 28, 3:14 PM CDT | River Flood Warning | EAX | Jackson | 2 hr |
| May 28, 3:33 PM CDT | River Flood Warning | EAX | Cooper, Saline | 3 days |
| May 28, 3:33 PM CDT | River Flood Warning | EAX | Carroll | 56 hr |
| May 28, 5:32 PM CDT | River Flood Warning | EAX | Grundy, Livingston | 3 hr |
| May 28, 3:14 PM CDT | River Flood Warning | EAX | Johnson | 2 hr |
| May 28, 3:38 PM CDT | River Flood Warning | EAX | Linn | 55 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.